Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 10, 2000, 5:54 PM EDT for Effingham County, Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 10, 2000, 6:15 PM EDT
- In force
- 21 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:05 PM EDT | Thunderstorm Wind 50 E | Eden, GA | Large limbs and power ines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2620 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 102155 SVRCHS GAC103-102215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 554 PM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 615 PM EDT. * AT 547 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR EDEN... OR ABOUT 13 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL SOUTHERN EFFINGHAM COUNTY NEAR EDEN NICKLE SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3220 8141 3211 8139 3217 8131 3224 8138 NNNN SLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:08 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 10, 3:08 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT THU AUG 10 2000 WILL CARRY A 20 POP FOR TONIGHT...HOWEVER VORT ENERGY LACKING AND LITTLE IN THE WAY OF A FOCUS EXPECTED. SOME ACTIVITY COULD SNEAK IN TO THE NRN SECTIONS TONIGHT FROM THE N OR FROM THE WATERS BUT WOULD PROBABLY NOT BE UNTIL LATE. EXPECT BEST CHANCE OF PRECIP TO BE FRI. CONTINUED MOIST AND UNSTABLE AIRMASS WITH INLAND TROF AND APPROACHING FRONT. DECENT VORT ENERGY TO MOVE THROUGH THE AREA FRI AND FRI NIGHT. WILL GO WITH CHANCE POPS BOTH PERIODS. FRONT SHOULD MOVE THROUGH THE AREA LATE FRI NIGHT OR EARLY SAT. WILL NOT GO COMPLETELY WITH THE FASTER AVN AND NGM SOLNS AS PLAN TO HOLD ON TO A CHANCE POP FOR SAT MOST...IF NOT ALL AREAS. EVEN THE SLOWER ETA SOLN BRINGS DRIER MID LVL AIR INTO THE CWA FRI NIGHT AND SAT. DECREASING CHANCES OF PRECIP THROUGH THE WEEKEND WITH SLIGHTLY COOLER MAX TEMPS. GUID NUMBERS ARE SIMILAR AND WILL NOT STRAY FAR. MARINE...WILL CONTINUE SRLY FLOW THROUGH FRI. WINDS BECOMING WRLY FRI NIGHT WITH FRONT. FOR SAT WILL GO WITH SHIFT TO NRLY FOR SC PORTION AND WRLY FOR GA PORTION. WINDS TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE PERIOD. INCREASE IN SEAS EXPECTED FROM TROPICAL SYSTEMS. WILL KEEP SEAS AT 5 FT OR LESS THROUGH THE PERIOD. PRELIM NUMBERS CHS BB 075/093 072/089 070 182333 SAV BB 075/094 072/089 070 182334 CHL BB 080/093 080/090 076 182333 NBC BB 077/094 073/089 070 182333 RBW BB 074/093 070/090 068 182333 .CHS... SC...NONE. GA...NONE. SLF
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 21 min |
| Aug 10, 6:06 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 24 min |
| Aug 10, 6:46 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.